I started with 37.5 mg for about 2 or 3 weeks, then around 75 for two weeks, and now have been on 150 mg for about 2 weeks. I don't notice any significant benefits, just a slight decrease in anxiety. I have suffered from anxiety, depression, and ptsd for quite a few years now. Medication is a last resort along with therapy twice a week. I also have mono right now which is really complicating things and making it hard to tell if I'm feeling less depressed because of how tired and all around crappy I feel. I want to stop taking the effexor because I'm extremely constipated, get dizzy, and have zero sex drive whatsoever and it's very difficult to achieve orgasm. The benefits just don't seem to be outweighing the downsides. But after reading these horror stories, I'm scared to even taper off. After only 6 or 8 weeks, am I likely to have severe withdrawal symptoms, from your opinion? Thank you for reading.
Is there a reason you haven't informed your Dr asked your Dr to help you with this? I ask because along with the knowledge of why you were prescribed it in the first place also comes the benefit of how to reduce gradually over a much longer time period, especially with this med and meds like it. It's not too late to get a Dr on board to see you through to meet your goal with less discomfort , much less, and to answer your question about withdrawal, yes, most often self weaning yields this.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 May 2013 • 3 answers
Posted 21 Jul 2013 • 4 answers
Posted 16 Mar 2016 • 2 answers
Posted 1 Sep 2016 • 4 answers
Posted 29 Aug 2017 • 7 answers